Facial wasting w/o medication
Apr 16, 2008
Is it possible to experience facial wasting without being on any medications? In other words, is such wasting endemic to HIV, rather than being a side-effect of HIV meds? Can you develop it prior to starting any meds?
Response from Dr. Pierone
Most people will lose facial fat to varying degrees if they have weight loss for whatever reason.
Before effective antiretroviral treatment for HIV was developed, patients would commonly develop overall wasting and this included loss of muscle and fat. This wasting was often related to AIDS opportunistic infections and was a harbinger of death.
So facial wasting is not endemic to HIV, but is rather linked to specific medications and weight loss in general.
Thanks for posting.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Plantar Warts And Hiv
- Hiv Infection Among Married Couples
- In Hiv If High Levels Of Protein Is Detected In The Urine Would I Have An Infection
- Wrong Diagnosis Of Genital Herpes
- Where Are Genital Herpes Sores Located On Women?
- What Percentage Of People In The World Have Bacterial Vaginosis?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.